Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 92, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 13, 2010, 6:03 AM CDT for Buffalo County, La Crosse County, Trempealeau County, Wisconsin; Fillmore County, Houston County, Winona County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 6:03 AM CDT (11:03 UTC)
- Expired
- Aug 13, 2010, 7:00 AM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Houston County, MN, Winona County, MN, Buffalo County, WI, La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:25 AM CDT | TSTM WND DMG | Pickwick, MN | LARGE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 5:27 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3684 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
043
WUUS53 KARX 131103
SVRARX
MNC045-055-169-WIC011-063-121-131200-
/O.NEW.KARX.SV.W.0092.100813T1103Z-100813T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
603 AM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
EASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
WESTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 700 AM CDT
* AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM ALTURA TO
LEWISTON TO LANESBORO TO WYKOFF...MOVING EAST AT 50 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
STOCKTON AROUND 610 AM...
WINONA AND GOODVIEW AROUND 615 AM...
TREMPEALEAU AROUND 630 AM...
RUSHFORD AND DAKOTA AROUND 635 AM...
HOLMEN AND BRICE PRAIRIE AROUND 640 AM...
HOUSTON AROUND 645 AM...
HOKAH AROUND 655 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4414 9176 4420 9186 4421 9185 4421 9121
4373 9120 4374 9200
TIME...MOT...LOC 1104Z 262DEG 44KT 4411 9192 4396 9185
4385 9192 4377 9224
WIND...HAIL 60MPH <.50IN
$$
RIECK3 follow-up statements
567
WWUS53 KARX 131142
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 AM CDT FRI AUG 13 2010
WIC011-131152-
/O.CAN.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
BUFFALO WI-
642 AM CDT FRI AUG 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUFFALO COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
LAT...LON 4395 9188 4400 9160 4410 9154 4412 9155
4419 9152 4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1142Z 262DEG 44KT 4417 9128 4402 9121
4391 9128 4383 9160
$$
MNC045-055-169-WIC063-121-131200-
/O.CON.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
WINONA MN-HOUSTON MN-FILLMORE MN-TREMPEALEAU WI-LA CROSSE WI-
642 AM CDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LA
CROSSE...SOUTHERN TREMPEALEAU...NORTHEASTERN FILLMORE...NORTHERN
HOUSTON AND SOUTHEASTERN WINONA COUNTIES UNTIL 700 AM CDT...
AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM GALESVILLE TO
HOLMEN TO DAKOTA TO RUSHFORD...MOVING EAST AT 50 MPH. THESE STORMS
CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HOKAH AND ONALASKA AROUND 655 AM...
LA CRESCENT AND LA CROSSE AROUND 700 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
&&
LAT...LON 4395 9188 4400 9160 4410 9154 4412 9155
4419 9152 4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1142Z 262DEG 44KT 4417 9128 4402 9121
4391 9128 4383 9160
WIND...HAIL 60MPH <.50IN
$$
RIECK082
WWUS53 KARX 131150
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 AM CDT FRI AUG 13 2010
MNC045-055-169-WIC063-121-131200-
/O.CON.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
WINONA MN-HOUSTON MN-FILLMORE MN-TREMPEALEAU WI-LA CROSSE WI-
650 AM CDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LA
CROSSE...SOUTHEASTERN TREMPEALEAU...NORTHEASTERN FILLMORE...NORTHERN
HOUSTON AND SOUTHEASTERN WINONA COUNTIES UNTIL 700 AM CDT...
AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM FRANKLIN TO
NORTH BEND TO ONALASKA TO HOUSTON...MOVING EAST AT 50 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HOKAH AND ONALASKA AROUND 655 AM...
LA CRESCENT AND LA CROSSE AROUND 700 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
&&
LAT...LON 4394 9188 4396 9160 4398 9133 4420 9130
4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1150Z 262DEG 44KT 4418 9114 4403 9107
4392 9114 4384 9147
WIND...HAIL 60MPH <.50IN
$$
RIECK460
WWUS53 KARX 131158
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 AM CDT FRI AUG 13 2010
MNC045-055-169-WIC063-121-131208-
/O.EXP.KARX.SV.W.0092.000000T0000Z-100813T1200Z/
WINONA MN-HOUSTON MN-FILLMORE MN-TREMPEALEAU WI-LA CROSSE WI-
658 AM CDT FRI AUG 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LA CROSSE...
SOUTHEASTERN TREMPEALEAU...NORTHEASTERN FILLMORE...NORTHERN HOUSTON
AND SOUTHEASTERN WINONA COUNTIES WILL EXPIRE AT 700 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD
PRODUCE GUSTY WINDS OF 40 TO 50 MPH...IN ADDITION TO LIGHTNING AND
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY
AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
LAT...LON 4394 9188 4396 9160 4398 9133 4420 9130
4421 9121 4373 9120 4374 9200
TIME...MOT...LOC 1158Z 262DEG 44KT 4419 9100 4404 9093
4393 9100 4385 9134
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:48 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 3:48 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
348 AM CDT FRI AUG 13 2010
.SHORT TERM...TODAY THROUGH SUNDAY
FORECAST CONCERNS ARE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR HEAVY RAINFALL TODAY INTO TONIGHT. VERY WARM AND MUGGY
CONDITIONS WILL PERSIST ACROSS THE AREA TODAY WITH HEAT INDICES OF
95 TO 100 ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
CURRENT WATER VAPOR IMAGERY SHOWS TROUGH MOVING INTO THE DAKOTAS
WITH SHORTWAVE MOVING INTO WESTERN WISCONSIN. RADAR THIS MORNING
SHOWED A COMPLEX OF THUNDERSTORMS MOVING ACROSS EASTERN
MINNESOTA...INTO WESTERN WISCONSIN. VERY HEAVY RAINFALL AND GUSTY
WINDS WERE OCCURRING WITH SOME OF THE STRONGER STORMS. EXPECT STORMS
TO MOVE INTO WESTERN WISCONSIN THIS MORNING. AT THIS TIME...IT
APPEARS THAT THE BULK OF THE HEAVY RAIN WILL MOVE INTO CENTRAL
WISCONSIN THIS MORNING. GIVEN THE HIGH PRECIPITABLE WATER VALUES
ACROSS THE AREA AND RECENT HEAVY RAINS...HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR CLARK AND TAYLOR COUNTIES AS WELL AS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA TODAY THROUGH THIS EVENING.
CONFIDENCE REGARDING FLASH FLOOD POTENTIAL NOT AS HIGH OVER
SOUTHWEST WISCONSIN...BUT CONDITIONS MAY BECOME MORE FAVORABLE
THIS AFTERNOON AND THIS SITUATION WILL BE WATCHED CLOSELY FOR
POTENTIAL UPDATES.
13.00Z NAM/GFS INDICATING DIFFERING SOLUTIONS ON PLACEMENT OF HEAVY
PRECIPITATION THIS MORNING INTO THIS AFTERNOON. GFS APPEARS TO HAVE
A BETTER HANDLE OF PLACEMENT OF THUNDERSTORMS COMPLEX AND
PROGRESSION ACROSS THE FORECAST AREA. HAVE LEANED MORE TOWARD THE
GFS GUIDANCE FOR PRECIPITATION CHANCES TODAY.
FOR TODAY AND TONIGHT...UPPER TROUGH WILL SWING INTO THE EASTERN
DAKOTAS TODAY...AND HEAD FOR THE CWA TONIGHT. AFTERNOON ML CAPE
VALUES ARE EXPECTED TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS
AFTERNOON. 0 TO 6 KM SHEAR WILL INCREASE TODAY TO 40 TO 50 KTS.
GIVEN THE INSTABILITY AND SHEAR...EXPECT SOME OF THE THUNDERSTORMS
TO HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS THE MAIN
THREAT. IN ADDITION...HIGH PRECIPITABLE WATER VALUES ACROSS THE
AREA...WILL POSE A HEAVY RAIN THREAT INTO THIS EVENING.
SATURDAY AND SUNDAY...NAM/GFS/ECMWF SHOWING GOOD AGREEMENT WITH
PLACEMENT OF UPPER LEVEL TROUGH AXIS...EXTENDING FROM FAR NORTHWEST
ONTARIO INTO CENTRAL IOWA SATURDAY NIGHT. EXPECT TROUGH TO CLOSE
INTO AN UPPER LOW ON SUNDAY OVER NORTHERN ONTARIO...PLACING THE
FORECAST AREA IN COOL CYCLONIC FLOW. EXPECT TROUGH AXIS TO MOVES
ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
UPPER LOW WILL MOVE TOWARDS JAMES BAY SUNDAY NIGHT WITH A WEAK
EMBEDDED SHORTWAVE MOVING ACROSS NORTHERN NORTH DAKOTA INTO WESTERN
WISCONSIN. THE GFS IS GENERATING PRECIPITATION WITH THIS FEATURE
WHILE THE ECMWF MAINTAINS DRY CONDITIONS. SREF IS ALSO GOING WITH A
DRY SOLUTION THROUGH SUNDAY NIGHT. CONFIDENCE IS LOW REGARDING ANY
PRECIPITATION GENERATION WITH THIS SHORTWAVE...SO WILL MAINTAIN DRY
FORECAST.
BOTH THE GFS/ECMWF INDICATE A SUBTLE SHORTWAVE MOVING ACROSS THE
FORECAST AREA MONDAY AFTERNOON. FORECAST SOUNDINGS SHOWING STEEP
LAPSE RATES AND SOME LOW CAPE DURING THE AFTERNOON HOURS...MAINLY
NORTH OF THE I-94 CORRIDOR. HAVE DECIDED TO ADD SLIGHT OF RAIN SHOWERS FOR
MONDAY AFTERNOON ACROSS THESE AREAS. HAVE ALSO LOWERED HIGH TEMPS A
COUPLE DEGREES ACROSS THE AREAS THAT WILL EXPERIENCE THE RAIN
SHOWERS.
THE ECMWF CONTINUES TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE
THROUGH THE REGION FROM TUESDAY THROUGH WEDNESDAY...THERE REMAINS
SOME CONCERN THAT THE 12.00Z ECMWF WAS TOO STRONG WITH THIS WAVE AND
IT WAS COOLING THE AREA TOO MUCH FOR WEDNESDAY NIGHT AND THURSDAY.
LOOKING AT THE ACTIVE WAVE PATTERN ACROSS THE NORTHERN
HEMISPHERE...IT IS LIKELY THAT THE MODELS WILL GREATLY STRUGGLE WITH
THE UPPER AIR PATTERN AND THIS GREATLY LOWERS THE FORECAST
CONFIDENCE BEYOND WEDNESDAY.
&&
.AVIATION...TODAY THROUGH TONIGHT
RATHER COMPLEX SCENARIO FOR THIS FORECAST CYCLE CENTERED MAINLY ON
CONVECTIVE TRENDS IN THE NEAR TERM...THEN AGAIN LATER THIS
AFTERNOON/EVENING.
RADAR CURRENTLY SHOWING A BAND OF CONVECTION FROM EXTREME NORTH
CENTRAL IOWA INTO CENTRAL MINNESOTA IN ZONE OF LOW LEVEL WARM
ADVECTION AND BEING SUPPORTED BY 925MB-850MB MOISTURE TRANSPORT.
MODELS SHOW THIS MOISTURE TRANSPORT TO LEAN INTO THE LOCAL AREA
LATER THIS MORNING...THUS EXPECT CONVECTION TO CONTINUE TO MOVE
EAST-NORTHEAST WITH TIME AFFECTING THE KRST TAF SITE AROUND 08Z...BUT
WITH ITS NORTHEAST TRACK MAY SLIDE NORTH OF THE KLSE TAF SITE.
MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF WITHIN
THUNDERSTORMS...WHERE IFR CONDITIONS ARE POSSIBLE. THESE STORMS WILL
WEAKEN TRANSLATE EASTWARD LATER THIS MORNING.
THERE MAYBE A BREAK IN THE ACTION LATER THIS MORNING INTO EARLY
AFTERNOON. HOWEVER CONTINUED MOISTURE TRANSPORT AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON WILL LIKELY RE-FIRE CONVECTION
ONCE AGAIN...WITH THE MOST PROBABLY TIME OF AFTER 21Z AT BOTH KLSE
AND KRST.
&&
.HYDROLOGY...TODAY THROUGH SATURDAY MORNING
WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2 INCHES AND WARM
CLOUD DEPTHS RUNNING BETWEEN 4 AND 4.5 KM...IT APPEARS THE AREA
WILL SEE THE THREAT FOR HEAVY RAIN. IN ADDITION...IT LOOKS LIKE WE
WILL CONTINUE TO SEE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH EARLY SATURDAY MORNING. THIS WILL LIKELY RESULT IN THE
POTENTIAL OF SOME FLOODING AND MUD/ROCK SLIDES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR WIZ054-WIZ055-WIZ061.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029.
MN...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH LATE
TONIGHT FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR IAZ010-IAZ011-IAZ029-IAZ030.
&&
SHORT/LONG TERM...WETENKAMP
AVIATION...RABERDING
HYDROLOGY...WETENKAMPHazardous weather outlook, Aug 13, 5:08 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 508 AM CDT FRI AUG 13 2010 WIZ017-029-141100- CLARK-TAYLOR- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE REGION THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN AND POSSIBLY DAMAGING WIND GUSTS. AFTER A BRIEF BREAK FROM LATE MORNING INTO THE AFTERNOON ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN WHICH COULD LEAD TO FLOODING AND FLASH FLOODING IS POSSIBLE...ALONG WITH DAMAGING WIND GUSTS. A FLOOD WATCH HAS BEEN POSTED FOR THE AREA THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. WIZ032>034-041>044-053-141100- ADAMS-BUFFALO-JACKSON-JUNEAU-LA CROSSE-MONROE-TREMPEALEAU-VERNON- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN AND POSSIBLY DAMAGING WIND GUSTS. THERE COULD BE A BRIEF BREAK FROM LATE MORNING INTO THE AFTERNOON UNTIL ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN WHICH COULD LEAD TO FLOODING AND FLASH FLOODING IS POSSIBLE...ALONG WITH DAMAGING WIND GUSTS. IN ADDITION HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE...WITH THE HIGHEST READINGS IN THE VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-141100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS MORNING AND WILL PRODUCE HEAVY DOWNPOURS OF RAIN AND THE POSSIBILITY OF DAMAGING WIND GUSTS. THERE MAY BE A BRIEF BREAK LATER THIS MORNING AND EARLY AFTERNOON BEFORE ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN ARE EXPECTED WHICH COULD LEAD TO FLOODING AND FLASH FLOODING...ALONG WITH DAMAGING WIND GUSTS. A FLOOD WATCH HAS BEEN ISSUED FOR THE AREA TODAY AND TONIGHT. IN ADDITION HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. WIZ054-055-061-141100- CRAWFORD-GRANT-RICHLAND- 508 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN ALONG WITH THE POSSIBILITY OF DAMAGING WIND GUSTS. THERE MAY BE A BRIEF BREAK FROM LATE MORNING INT THE AFTERNOON BEFORE ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON. ONCE AGAIN HEAVY DOWNPOURS OF RAIN ARE EXPECTED WHICH COULD LEAD TO FLOODING AND FLASH FLOODING...ALONG WITH DAMAGING WIND GUSTS. IN ADDITION HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE AND A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL HAS BEEN SCHEDULED FOR 11 AM THIS MORNING. RABERDING
In the hours before
Special weather statement, Aug 13, 3:55 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 355 AM CDT FRI AUG 13 2010 MNZ079-088-WIZ032-033-131100- BUFFALO-TREMPEALEAU-WABASHA-WINONA- 355 AM CDT FRI AUG 13 2010 AT 353 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES WEST OF MISHA MOKWA TO 24 MILES WEST OF WEST NEWTON...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... ALMA...MODENA AROUND 430 AM... MONDOVI AROUND 440 AM... ARCADIA...STRUM AROUND 510 AM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM FRIDAY MORNING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. RIECK
Local storm report, Aug 13, 4:45 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM TSTM WND GST 3 NW WABASHA 44.40N 92.09W
08/13/2010 M48.00 MPH WABASHA MN AMATEUR RADIO
&&
RIECKLocal storm report, Aug 13, 5:26 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 4 NW ALMA 44.37N 91.98W
08/13/2010 BUFFALO WI PUBLIC
TREES REPORTED DOWN BETWEEN ALMA AND NELSON.
&&
WETENKAMPSpecial weather statement, Aug 13, 5:36 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 536 AM CDT FRI AUG 13 2010 MNZ079-087-088-094>096-WIZ032-131130- BUFFALO-FILLMORE-HOUSTON-MOWER-OLMSTED-WABASHA-WINONA- 536 AM CDT FRI AUG 13 2010 AT 534 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PREDMORE TO 18 MILES SOUTHWEST OF HIGHWAYS 63 AND 16...MOVING EAST AT 50 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... WHITEWATER STATE PARK...ST. CHARLES...DOVER AROUND 550 AM... BETHANY...ALTURA...SPRING VALLEY...CHATFIELD AROUND 600 AM... MINNESOTA CITY AROUND 610 AM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. RIECK
Local storm report, Aug 13, 5:47 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG 1 N INDEPENDENCE 44.38N 91.42W
08/13/2010 TREMPEALEAU WI AMATEUR RADIO
LIMBS DOWN ACROSS POWER LINES
&&
RIECKSpecial weather statement, Aug 13, 5:54 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 554 AM CDT FRI AUG 13 2010 IAZ008>011-018-019-029-MNZ094>096-WIZ041>043-053>055-061-131300- ALLAMAKEE-CHICKASAW-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON- HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-RICHLAND-VERNON-WINNESHIEK- 554 AM CDT FRI AUG 13 2010 AT 548 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM NEAR KELLOGG MINNESOTA TO ORCHARD IOWA...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED AS THESE STORMS MOVE ACROSS THE AREA. LOCATIONS THAT MAY BE AFFECTED INCLUDE... RICEVILLE...ELMA...FOUNTAIN...PRESTON...JERICO AND LANESBORO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY AFTERNOON FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:34 AM CDT | Flash Flood Watch | ARX | Clark, Taylor | 17 min |
| Aug 13, 1:51 AM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 22 hr |
| Aug 13, 3:55 AM CDT | Heat Advisory | ARX | Crawford, Grant, Richland | 15 hr |
| Aug 13, 4:20 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 55 min |
| Aug 13, 4:59 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 61 min |
| Aug 13, 5:56 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 49 min |
| Aug 13, 6:11 AM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 3 hr |
| Aug 13, 6:31 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 59 min |
| Aug 13, 7:18 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Jackson, Juneau, Monroe, Vernon | 57 min |
| Aug 13, 7:48 AM CDT | Areal Flood Advisory | ARX | La Crosse | 93 min |
| Aug 13, 8:59 AM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
| Aug 13, 9:05 AM CDT | Flash Flood Watch | ARX | Clark, Taylor | 13 hr |
| Aug 13, 9:10 AM CDT | Areal Flood Advisory | ARX | Crawford, Richland, Vernon | 3 hr |
| Aug 13, 9:36 AM CDT | Areal Flood Warning | ARX | Jackson | 5 hr |
| Aug 13, 10:33 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 5 days |
| Aug 13, 11:24 AM CDT | Flash Flood Warning | ARX | Crawford, Richland, Vernon | 4 hr |
| Aug 13, 12:08 PM CDT | River Flood Warning | ARX | Vernon | 10 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Monroe, Vernon | 9 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Richland, Vernon | 25 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Richland, Vernon | 66 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 3 days |
| Aug 13, 2:53 PM CDT | Areal Flood Advisory | ARX | Grant | 4 hr |
| Aug 13, 2:58 PM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 24 hr |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 4 days |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Aug 13, 3:24 PM CDT | Areal Flood Warning | ARX | Richland, Vernon | 24 hr |
| Aug 13, 2:40 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 65 min |
| Aug 13, 3:46 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 44 min |
| Aug 13, 4:32 AM CDT | Flash Flood Warning | ARX | Wabasha | 3 hr |
| Aug 13, 5:40 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted, Winona | 50 min |
| Aug 13, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 58 min |
| Aug 13, 3:34 PM CDT | Tornado Warning | ARX | Dodge, Olmsted, Wabasha | 26 min |
| Aug 13, 3:53 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 37 min |
| Aug 13, 4:44 PM CDT | Flash Flood Warning | ARX | Dodge, Mower, Olmsted | 4 hr |
| Aug 13, 4:45 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 30 min |
| Aug 13, 5:43 PM CDT | Tornado Warning | ARX | Olmsted | 32 min |
| Aug 13, 5:50 PM CDT | Flash Flood Warning | ARX | Olmsted, Wabasha, Winona | 6 hr |
| Aug 13, 6:16 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 44 min |
| Aug 13, 6:53 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 16 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.